MAUDE Adverse Event Report: ABBOTT VASCULAR MULTI-LINK RX VISION® CORONARY STENT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR MULTI-LINK RX VISION® CORONARY STENT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Model Number 1007848-18
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right coronary artery (rca) with heavy calcification.The 3.0x18mm rx vision coronary stent system was inserted but failed to cross the lesion.Therefore, the device was removed and again inserted.The device still failed to cross the lesion and was removed.Prior to inserting the device a third time, it was observed the stent was no longer on the catheter.It is unknown if the stent came off while in the anatomy.Ultrasound was performed but the stent was unable to be observed anywhere in the anatomy.However, the missing stent could also not be found outside the anatomy.Another device was used to complete the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stent dislodgement was confirmed.The reported failure to advance could not be evaluated as the exact anatomical conditions encountered by the device during the procedure could not be replicated in the test laboratory.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.It was reported that the stent delivery system (sds) was removed from the anatomy and reinserted into the patient.It should be noted that the multi-link vision® coronary stent systems, domestic instructions for use (ifu), states: an unexpanded stent may be retracted into the guiding catheter one time only.Subsequent movement in and out through the distal end of the guiding catheter should not be performed as the stent may be damaged when retracting the undeployed stent back into the guiding catheter.Should any resistance be felt at any time during withdrawal of the coronary stent system, the entire system should be removed as a single unit.It is unknown if the ifu deviation contributed to the reported event.The investigation determined the reported failure to advance, stent dislodgement and the subsequent treatment including foreign body in patient appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.Na.

Brand Name
MULTI-LINK RX VISION® CORONARY STENT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15103404
Report Number2024168-2022-08156
Device Sequence Number5255515
Product Code MAF
UDI-Device Identifier08717648050633
UDI-Public08717648050633
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P020047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number1007848-18
Device Catalogue Number1007848-18
Device Lot Number2011043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDELINER
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexMale